Can someone help me please. ??

T

Tt2593

Well-known member
Joined
Jun 5, 2018
Messages
61
#1
Hello. I was prescribed venaflaxine from a pychiastrist. (Sorry for my spelling)
I was given 75mg dose and was told to take it once a day. The first night I took it I was feeling sick and restless, the next day I felt like a zombie. I was tired had no attention span. I rang my GP and he advised I take it in the morning. Which I did..keep in mind I only took this twice. I was prescribed lamotrigine and mirtazipine betore which ive been on for months. I told my doctor I do smoke weed on a regular basis. (Daily.)
I've never had an issue mixing weed with mirtazipine and lamotrigine. But I had an issue with the venaflaxine. Two weeks ago I had a couple of tokes on a joint and I thought I was going to die..
The whole left side of my face felt numb and was twitching..my whole body was shaking my heart was pounding my chest felt hot and tight. I though I was having a stroke or a heart attack. I had prickly pins and needles throughout my whole body. Everyhinf felt like it was going fast. Ithrew the venaflaxine in the bin, too scared to go near it. I rang my GP the next day and he just laughed and said this can happen. I'm still having issues, I keep getting mild episodes of muscle twitching and my face feeling numb. Ive seen a different GP (who I feel I can trust) she checked me for like neurogical problems i.e checking my walking, blood.pressure etc. Last Friday I ate a cheese toastie and it set of an episode I've had three since it happened the first time..I have an appointment to see another doctor tomorrow..to see that is wrong..but I believe I may have serotonin syndrome. I don't know if the doctors will believe me..I'm becoming more and more scared. Is this permanent? I'm scared to eat anything so I'm just eating porridge. I just I need to know. I'm terrified this is never going to go away and should I keep taking my existing meds. I'm hoping someone here can tell me if it will go away. I'm starting to feel really low. Ive also noticed I'm very angry and having trouble controlling my temper.
I'm.sorry for.such a long post, I'm just o don't know what to do. I'm.hoping someone can reassure me..
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#2
I'm sorry to say there's no way to know how long these side effects are going to last. They do usually go away. I had bad side effects last two weeks once with arm paralysis and then I had muscle damage from depakote that has been permanent. I had lupus from prozac which lasted a couple years and then went away. I'm not trying to scare you. I'm just telling you that these drugs are pretty harsh.
 
T

Tt2593

Well-known member
Joined
Jun 5, 2018
Messages
61
#3
That's horrible. Why do they prescribe these things if this is what they do. If they just cause more damage why do they give them.to is..
 
T

Tt2593

Well-known member
Joined
Jun 5, 2018
Messages
61
#4
I'm so sorry this happened to you. Thank you for responding. Something needs to be done about the way doctors prescribe medication. They just seem so quick to make that the solution to the problem.
 
D

dommy

Member
Joined
Dec 6, 2018
Messages
14
#5
If they have done that to a dog it would be considered cruelty to animals but its not cruel when its a person??? It is good you are exposing what youre going through committed by doctors and hospitals, this needs to be exposed for everyone to know.
 
Bizzarebitrary

Bizzarebitrary

Well-known member
Joined
Dec 17, 2018
Messages
420
Location
California, US
#6
Side effects aren't consistent with any drug and most people do not experience severe side effects from Venlafaxine. They prescribe it because it's shown to be effective in treating forms of mental illness.

I also had a bad reaction to Venlafaxine and had to taper off of it but I know plenty of others who it has helped.
 
T

Tt2593

Well-known member
Joined
Jun 5, 2018
Messages
61
#7
I stopped taking it immediately, only took it twice. They believe it was the quick increase in lamotrigine so put me down 100mg but I'm only taking 50mg didn't take it for a while down to being scared but going to slowly go back to my normal dose along with my mirtazipine. I'm still having problems with twitching but I'm eating normally again. I'm very wary of meds now. It only seems.to be mild face twitching in the day. More so after I eat or drink and it's very twitchy in the morning when I wake up. These drugs with such severe side effects are scary and I get it really helps MH and that's great but I still feel they're very quick to say "take this pill." Along with you have a MH problem so anything physical you say about your health is in your head. That's my experience though. I'm sorry everyone has suffered such horrendous side effects and I hope everyone is well. I didn't think anyone had replied so I'm sorry for.such late response. Merry Christmas/Happy holidays. X
 

Similar threads